Arquivos de Neuro-Psiquiatria
Print version ISSN 0004-282X
LI, L. M. et al. Allergic skin rash with lamotrigine and concomitant valproate therapy: evidence for an increased risk. Arq. Neuro-Psiquiatr. [online]. 1996, vol.54, n.1, pp. 47-49. ISSN 0004-282X. http://dx.doi.org/10.1590/S0004-282X1996000100008.
Cutaneous rash is one of the commonest adverse events associated with lamotrigine. We assessed whether the risk is increased in patients receiving concomitant valproate therapy in a population of 103 adult patients with intractable epilepsy, who had lamotrigine added to their treatment. Of the 33 patients taking valproate, 10 (30%) developed a rash, whilst of the 70 not taking valproate, only 6 (8%) developed a rash. This suggests a significantly higher risk of cutaneous rash when starting lamotrigine in patients already taking valproate (p<0.02).
Keywords : allergic skin rash; antiepileptic drugs; lamotrigine; valproate.